Alert archive / South Carolina / Special Marine Warnings in 2021
Special Marine Warning 44, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at Jun 16, 2021, 9:07 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 9:07 PM EDT (01:07 UTC)
- Expired
- Jun 16, 2021, 10:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Jun 16, 3:36 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 16, 3:36 PM EDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Charleston SC 336 PM EDT Wed Jun 16 2021 .SYNOPSIS... A cold front will move through tonight, followed by high pressure late into the week. Unsettled weather is expected early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Rest of today: Energy from a mid-level shortwave trough combined with the inland progression of the sea breeze will create conditions conducive for convective development. Showers have begun to form along the sea breeze through Berkeley/Dorchester/Colleton counties. SPC continues to highlight the coastal areas of the Lowcountry and Coastal Empire with a Marginal risk of severe thunderstorms. SPC Mesoanalysis page shows a pocket of 1000-1200 J/kg of DCAPE and 2000 J/kg MLCAPE across the Charleston Tri-County area. Therefore, any storms that are able to form have the potential to produce a damaging wind gust or hail. Tonight: Convection will subside with sunset as the air begins to stabilize. A front will pass through the region overnight, however it lacks moisture and forcing and will not produce any additional showers. High pressure will build into the region after FROPA, bringing cooler and drier air. Tonight looks like a good radiational cooling night, as skies clear and winds go calm. Lows are forecast to drop into the low to mid 60s inland with upper 60s and low 70s along the beaches. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Mid-level troughing off the East Coast Thursday will move away, followed by building heights and zonal flow Friday into Saturday. At the surface, a weakening front will be off our coast Thursday morning, with high pressure to our north. The high will remain to our north on Friday, then move offshore Saturday while a low begins impacting the northwest Gulf of Mexico. Strong subsidence associated with the high will bring our area dry conditions with some fair weather clouds on Thursday. Temperatures will be near normal. Moisture starts creeping in from the southwest on Friday with most models hinting at the possibility for some afternoon convection over our GA counties, and dry conditions over our SC counties. Hence, we now have slight chance POPs for our GA counties. Temperatures will again be near normal. A similar weather setup is expected on Saturday, with maybe a tad more moisture and convective potential/coverage. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Mid-level zonal flow will gradually transition to troughing over the East Coast. Low pressure impacting the Gulf of Mexico Saturday night should pass to our west on Sunday, followed by a cold front midweek. Overall, the NBM and the national centers are forecasting an unsettled weather pattern for our area. Expect diurnal convection with temperatures near normal. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR will prevail today and tonight. Isolated to scattered convection will occur along the sea breeze after 18-19Z this afternoon. Coverage looks greatest in southeastern SC so have included a TEMPO at both KCHS and KJZI to account for potential thunderstorm impacts. Extended Aviation Outlook: Mainly VFR through Saturday. Flight restrictions are possible due to afternoon/evening showers/thunderstorms Sunday and Monday. && .MARINE... Rest of today and tonight: A weak cold front will move through the region tonight, however it does not appear to have any impacts on the marine zones. E winds this evening will shift to W and NW overnight over the South Carolina generally around 10 knots. The Georgia waters will see SE winds tonight shifting to N overnight at mainly 10 kt or less. Seas will average 2 to 3 feet. Extended Marine: High pressure will gradually move off the Southeast Coast through the end of the week. Low pressure originating in the Gulf of Mexico should pass to our west early next week. An elevated pressure gradient over the weekend should yield periods of gusty winds. We could be just short of needing Small Craft Advisories this weekend. But models are hinting at a greater chance of Small Craft Advisories due to winds and seas on Monday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...CPM SHORT TERM... LONG TERM... AVIATION...CPM MARINE...CPM
Hazardous weather outlook, Jun 16, 3:13 AM EDT, 17 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 313 AM EDT Wed Jun 16 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-170715- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 313 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 16, 4:28 PM EDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
428 PM EDT Wed Jun 16 2021
SCZ045-050-052-162100-
Inland Berkeley-Tidal Berkeley-Charleston-
428 PM EDT Wed Jun 16 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 427 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Boone Hall Plantation, or over Mount
Pleasant, moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Mount Pleasant, Daniel Island, Isle Of Palms, Sullivan's Island,
Awendaw, Boone Hall Plantation, Garris Landing and Mount Pleasant
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3288 7955 3276 7979 3283 7991 3294 7991
3299 7978 3290 7954
TIME...MOT...LOC 2027Z 292DEG 20KT 3288 7984
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
DPBSpecial weather statement, Jun 16, 5:44 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Charleston SC
544 PM EDT Wed Jun 16 2021
SCZ043-044-049-050-162215-
Coastal Colleton-Charleston-Inland Colleton-Dorchester-
544 PM EDT Wed Jun 16 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON, COLLETON
AND DORCHESTER COUNTIES...
At 544 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ladson to near
Ritter, and moving east at 5 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Charleston, Summerville, Hanahan, West Ashley, I-26/I-526
Interchange, Ladson, Johns Island and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3300 8011 3300 8010 3299 8010 3299 8008
3296 8004 3290 8001 3291 7998 3289 7997
3287 7997 3285 7995 3262 8043 3263 8064
3289 8062 3302 8014
TIME...MOT...LOC 2144Z 274DEG 5KT 3295 8014 3283 8056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHNearby
Special Marine Warnings in South Carolina, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.